Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 156, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 24, 2005, 8:00 PM CDT for Custer County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2005, 8:00 PM CDT (01:00 UTC)
- Expired
- May 24, 2005, 9:00 PM CDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 85 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 3:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1359 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1815 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 250100 SVRLBF NEC041-250200- /O.NEW.KLBF.SV.W.0156.050525T0100Z-050525T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 800 PM CDT TUE MAY 24 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CUSTER COUNTY IN CENTRAL NEBRASKA * UNTIL 900 PM CDT * AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES NORTH OF CALLAWAY...OR ABOUT 13 MILES EAST OF ARNOLD...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MERNA BY 815 PM CDT BROKEN BOW BY 825 PM CDT WEISSERT BY 845 PM CDT 7 MILES NORTH OF WESTERVILLE BY 850 PM CDT COMSTOCK BY 900 PM CDT LAT...LON 4162 10024 4118 10019 4118 9922 4162 9924 $$ 13
2 follow-up statements
000 WWUS53 KLBF 250130 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 830 PM CDT TUE MAY 24 2005 NEC041-250200- /O.CON.KLBF.SV.W.0156.000000T0000Z-050525T0200Z/ CUSTER NE- 830 PM CDT TUE MAY 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CDT FOR CENTRAL CUSTER COUNTY... AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MERNA... OR ABOUT 12 MILES NORTHWEST OF BROKEN BOW...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MERNA BY 835 PM CDT 7 MILES NORTH OF BROKEN BOW BY 855 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4163 9986 4118 9989 4118 9922 4162 9924 $$ 13
000 WWUS53 KLBF 250200 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 859 PM CDT TUE MAY 24 2005 NEC041-250209- /O.EXP.KLBF.SV.W.0156.000000T0000Z-050525T0200Z/ CUSTER NE- 859 PM CDT TUE MAY 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CUSTER COUNTY EXPIRES AT 900 PM CDT... THE SEVERE THUNDERSTORM WHICH HAD PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LIMITS. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REMAINDER OF THE EVENING...SOME OF WHICH MAY CONTINUE TO PRODUCE LARGE HAIL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4163 9986 4118 9989 4118 9922 4162 9924 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:37 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 24, 3:37 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM CDT TUE MAY 24 2005 .DISCUSSION... MODELS IN FAIR AGREEMENT IN THE NEAR TERM. WILL USE A BLEND FOR FORECAST. MAIN CONCERN IS SEVERE WX THIS EVENING. BEST DYNAMICS OVER SOUTHWEST ZONES...CAPES 3500 J/KG SB LIS -8 TO -10 LITTLE TO NO CINH. NOT MUCH SHEAR AT THE MOMENT. MC COOK PROFILER NOT PROMISING FOR SHEAR. STORM MOTION NEGLIGIBLE IN SOUNDING. IR HAS WAVE MOVING IN FROM WEST VCTY CYS. SURFACE BOUNDARY BECOMING MORE DIFFUSE WITH DAYTIME HEATING BUT WITH IR AND SURFACE OBS LIES SOMEWHERE FROM KONL-KMCK-KAKO. SHOULD SEE RAPID DEVELOPMENT OVER SOUTHWEST LATE THIS AFTERNOON EARLY EVENING AS WAVE APPROACHES FROM WEST. HAVE GONE LIKELY SOUTHWEST EARLY ON THEN SHIFT NORTH AS COLD FRONT SURGES SOUTH OVERNIGHT. STEERING WINDS LIGHT AND PWS UP AROUND 130% OF NORMAL. HAVE GONE WITH A BLEND FOR WEDNESDAY AS GFS NOT IN A HURRY TO MOVE FRONT OUT. TEMPERATURES CUT BACK ON WED AND THURSDAY WITH COOLER AIR MOVING IN. EXTENDED FORECAST FRIDAY THROUGH TUESDAY BROAD TROUGH AT H5 JUST NORTH OF WINNIPEG CONTINUES TO INFLUENCE CENTRAL AND NORTHERN PLAINS WEATHER PATTERN. SURFACE HIGH PRESSURE OVER FORECAST AREA ON FRIDAY WITH SLIGHTLY BELOW NORMAL TEMPERATURES STATIONARY BOUNDARY TO THE SOUTH INTO KS AND SURFACE HIGH PRESSURE SHOULD KEEP FORECAST AREA DRY. LEE SIDE TROUGH DEVELOPING SATURDAY IN RESPONSE TO H5 WAVE MOVING INTO PAC NORTHWEST. CHANCE FOR TSRA TO DEVELOP SATURDAY EVENING AS BOUNDARY OVER KANSAS DRIFTS NORTH AND SURFACE LOW DEVELOPS OVER NORTHEAST CO. MOISTURE LIMITED WITH CONVECTION ALONG GULF COAST. LOW DEEPENS ON SUNDAY WITH SCHC RETAINED FOR SUNDAY AND SUNDAY NIGHT. SURFACE LOW MOVES INTO SOUTHERN PLAINS SUNDAY NIGHT WITH PLACEMENT OF BOUNDARY KEY FOR CONVECTION. HAVE RETAINED SCHC THROUGH TUESDAY WITH NEAR ZONAL FLOW AND SERIES OF WEAK WAVES MOVING THROUGH THE PLAINS...WITH NEAR NORMAL TEMPERATURES FOR SEASON. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 11PM CDT NEZ006>010-024>029-036>038-057>059-069>071. && POWER
Hazardous weather outlook, May 24, 3:00 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 300 PM CDT TUE MAY 24 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-251030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 300 PM CDT TUE MAY 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE OUTLOOK UNTIL MIDNIGHT CDT. A MODERATE THREAT EXISTS ACROSS THE FAR SOUTHWEST TO INCLUDE PORTION OF SOUTHWEST CHASE COUNTY. WHILE LARGE HAIL WILL LIKELY OCCUR AS THE THUNDERSTORMS DEVELOP...INCREASING SHEAR ACROSS THE FAR SOUTHWEST WILL MAKE ISOLATED TORNADOES POSSIBLE EARLY WITH SUPERCELLS THAT DO DEVELOP OR MOVE SOUTHEAST INTO THE AREA. HIGH PRECIPITABLE WATER RATIOS WILL ALSO MAKE POSSIBLE THE THREAT FOR HEAVY RAINFALL AS STORMS DEVELOP AND MOVE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED UNTIL MIDNIGHT CDT. KECK
In the hours before
Special weather statement, May 24, 3:36 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 336 PM CDT TUE MAY 24 2005 NEZ006>010-024>029-036>038-057>059-069>071-250400- BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-FRONTIER NE- GARFIELD NE-HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE- LINCOLN NE-LOGAN NE-LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE- THOMAS NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...BASSETT...BREWSTER... BROKEN BOW...BURWELL...CURTIS...GRANT...HAYES CENTER...IMPERIAL... MULLEN...NORTH PLATTE...ONEILL...OGALLALA...SPENCER...SPRINGVIEW... STAPLETON...TAYLOR...THEDFORD AND TRYON 336 PM CDT TUE MAY 24 2005 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT (10 PM MDT) FOR A LARGE PART OF NORTH CENTRAL THROUGH SOUTHWEST NEBRASKA. THE NORTH CENTRAL THROUGH SOUTHWEST NEBRASKA COUNTIES INCLUDED IN THE WATCH ARE KEYA PAHA...BOYD...HOLT...ROCK...BROWN...HOOKER... THOMAS...BLAINE...LOUP...GARFIELD...WHEELER...CUSTER...LOGAN... MCPHERSON...KEITH...PERKINS...LINCOLN...FRONTIER...HAYES AND CHASE COUNTIES. SPRINGER
Local storm report, May 24, 3:53 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 15 S EWING 42.04N 98.34W
05/24/2005 0.88 INCH WHEELER NE PUBLIC
&&
HANNONLocal storm report, May 24, 4:05 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
405 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 13 S EWING 42.07N 98.34W
05/24/2005 0.88 INCH WHEELER NE PUBLIC
HAIL LASTED APPROXIMATELY 10 MINUTES.
&&
HANNONSpecial weather statement, May 24, 7:43 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 743 PM CDT TUE MAY 24 2005 NEZ006>010-024>029-036>038-057>059-069>071-250400- BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-FRONTIER NE- GARFIELD NE-HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE- LINCOLN NE-LOGAN NE-LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE- THOMAS NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...BASSETT...BREWSTER... BROKEN BOW...BURWELL...CURTIS...GRANT...HAYES CENTER...IMPERIAL... MULLEN...NORTH PLATTE...ONEILL...OGALLALA...SPENCER...SPRINGVIEW... STAPLETON...TAYLOR...THEDFORD AND TRYON 743 PM CDT TUE MAY 24 2005 SEVERE THUNDERSTORM WATCH NUMBER 324 HAS BEEN CANCELLED FOR KEYA PAHA...ROCK...BROWN...BLAINE...THOMAS AND HOOKER COUNTIES IN NORTH CENTRAL NEBRASKA... AND MCPHERSON...LOGAN...LINCOLN...HAYES... CHASE...PERKINS AND KEITH COUNTIES IN SOUTHWEST NEBRASKA. THE SEVERE THUNDERSTORM WATCH WILL CONTINUE UNTIL 11 PM CDT IN BOYD...HOLT...WHEELER...GARFIELD...LOUP COUNTIES IN NORTH CENTRAL NEBRASKA...CUSTER COUNTY IN CENTRAL NEBRASKA...AND FRONTIER COUNTY IN SOUTHWEST NEBRASKA. SPRINGER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:29 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 61 min |
| May 25, 12:29 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 67 min |
| May 25, 1:31 AM CDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 65 min |
| May 25, 2:34 AM CDT | Severe Thunderstorm Warning | LBF | Thomas | 12 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.